MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS
Model Number 107801
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient underwent heart transplantation and pump extraction on (b)(6) 2025.The pump would return.
 
Event or Problem Description
The patient underwent a routine heart transplant.Regarding transplant procedures in japan, currently, there is no rule for transplant due to device malfunction or secondary factors.There had been no reports of problems with the device operating.
 
Additional Manufacturer Narrative
Section a2: patient age corrected.Section d4: primary udi corrected.Section d9: corrected.Manufacturer¿s investigation conclusion: evaluation of heartmate ii left ventricular assist system (lvas), serial number (b)(6) , found no device-related issues.The pump was returned assembled with the driveline severed approximately 1.5¿ from the pump housing.Distal portions of the driveline were returned measuring approximately 9.5¿ and 9.0¿.The sealed inflow conduit was returned attached to the pump inlet port.The apical sewing ring was present on the inlet extension.Approximately 0.5¿ of the sealed outflow graft was returned attached to the outflow elbow, which was returned attached to the pump outlet port.Approximately 0.5¿ of the sealed outflow graft bend relief was returned in place with the sealed outflow graft bend relief collar secured.Evaluation of the sealed inflow and outflow conduits revealed no evidence of depositions or thrombus formations that would have contributed to a flow or functional issue.Upon disassembly of the pump body, visual inspection of the pump¿s blood-contacting surfaces revealed no evidence of adhered depositions or thrombus formations.Electrical continuity testing of the returned portion of the driveline did not reveal any discontinuities or shorts.The pump underwent cleaning, reassembly, and functional testing under load conditions using a mock circulatory loop.The retrieved data revealed pump power consumption and pressure values that met manufacturing specification.The pump operated as intended.The relevant sections of the device history records for (b)(6) were reviewed and showed no relevant deviations from manufacturing or quality assurance specifications.The heartmate ii left ventricular assist system (lvas) instructions for use (ifu), rev.A, and heartmate ii lvas patient handbook, rev.B, are currently available.No specific device-related issues or adverse events were reported in association with the routine transplant; however, the heartmate ii lvas ifu provides a list of adverse events that may be associated with the use of the heartmate ii left ventricular assist system in section 1, ¿introduction¿.The current revisions of the instructions for use (ifu) and patient handbook can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22522860
Report Number2916596-2025-04649
Device Sequence Number8559932
Product Code DSQ
UDI-Device Identifier00813024011996
UDI-Public(01)00813024011996(10)8379543(17)240322(11)220312
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/22/2024
Device Model Number107801
Device Catalogue Number107801
Device Lot Number8379543
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer07/23/2025
08/27/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date08/18/2025
08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight65 KG